Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 01, 2014, 09:49:51 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 636787
  • Total Topics: 48335
  • Online Today: 180
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: thyroid issues? My dosage keeps going up  (Read 1623 times)

0 Members and 1 Guest are viewing this topic.

Offline NY2011

  • Member
  • Posts: 141
thyroid issues? My dosage keeps going up
« on: June 29, 2012, 12:49:35 PM »
I never had my thyroid checked prior to seroconversion (Oct 2011), so I don't have a baseline, but in addition to finding out the fateful news that day, I was also told that my TSH (thyroid stimulating hormone) was 36ml U/L.  Normal range is around 2.5.  I was started on .25mcg of synthroid, then increased to .50mcg, then to .75mcg. 

My doctor just called and my TSH is 15.5ml U/L.  He is increasing dosage again,  to .88mcg.  That seems like a lot for a guy to be taking, especially with the associated risks of osteoporosis attributed to synthroid.

Anyone else experiencing this? All of my lab results are great, except for this TSH level. 

Btw: I've gone for a sonogram, to check for inflammation, nodules, etc, and it showed nothing suspicious.

« Last Edit: June 29, 2012, 01:00:16 PM by NY2011 »
10/26/2011 - SEROCONVERSION (hi fever+rash)
10/31/2011 - CD4= 154  VL>500,000 
10/31/2011 - started on Truvada+Prezista+Norvir
12/14/2011 - CD4= 750 VL=6412 (45%)
01/27/2012 - switched to Atripla
04/23/2012 - CD4=1,221 VL= 140  (47%)
06/22/2012 - CD4=1,224 VL= ud    (49%)
12/18/2012 - CD4=1,031 VL= ud    (51%)
09/16/2013 - CD4=1,151 VL= ud   ( 49%)
03/26/2014 - CD4=1,050 VL= ud

Online Jeff G

  • Administrator
  • Member
  • Posts: 11,392
  • How am I doing Beren ?
Re: thyroid issues? My dosage keeps going up
« Reply #1 on: June 29, 2012, 01:09:07 PM »
I'm assuming your doctor gave you instructions as to how to take your thyroid meds .

Thyroid meds can be finicky , I know because I have to take synthroid and the labs can really get screwy unless you are taking it on an empty stomach with water only .
My doc upped my dose not long ago most likely because I was taking it with a pot of coffee in the morning . I couldn't tolerate the higher dose and felt like I was going to jump out of my skin I was so jittery . Most times my doc schedules labs in the morning so that I have not eat or drank anything . She instructed me to tell her if I have eaten or drank morning coffee so she can take that into consideration when reviewing my labs and determining my correct dose .

Offline NY2011

  • Member
  • Posts: 141
Re: thyroid issues? My dosage keeps going up
« Reply #2 on: June 29, 2012, 01:24:51 PM »
so, how much of the jitteriness do you think is attributed to the synthroid vs drinking an entire pot of coffee? haha.
« Last Edit: June 30, 2012, 12:11:15 PM by NY2011 »
10/26/2011 - SEROCONVERSION (hi fever+rash)
10/31/2011 - CD4= 154  VL>500,000 
10/31/2011 - started on Truvada+Prezista+Norvir
12/14/2011 - CD4= 750 VL=6412 (45%)
01/27/2012 - switched to Atripla
04/23/2012 - CD4=1,221 VL= 140  (47%)
06/22/2012 - CD4=1,224 VL= ud    (49%)
12/18/2012 - CD4=1,031 VL= ud    (51%)
09/16/2013 - CD4=1,151 VL= ud   ( 49%)
03/26/2014 - CD4=1,050 VL= ud

Offline Friday

  • Member
  • Posts: 4
Re: thyroid issues? My dosage keeps going up
« Reply #3 on: July 16, 2012, 05:47:20 AM »
Hello NY2011,

I also have to replace thyroid hormone - similar to you I started with a rather low dosage of 50 mcg that was increased to 150 mcg over the course of a couple of months because my TSH level did not get back to the normal range.

At that point my endocrinologist had my steroid hormones checked and it was found that I also have Addison's disease. Since then I take 12.5 mg of hydrocortisone each morning together with levothyroxine - when I'm sick, have a lot of stress or if it is very hot/cold I double the dosis of the hydrocortisone (not very often though). Because of that I was able to lower the dosis of the thyroxine back to 100mcg and I'm feeling a lot better in terms of energy level, strength and even mood.

Not sure if you already had your adrenal glands checked but if not it may be worthwhile to bring this up when you talk with your doctor.

There are of course a lot of other interactions that affect the absorption and metabolism of levothyroxine but I guess you are already aware of that.



Offline Mishma

  • Member
  • Posts: 190
    • Marquis de Vauban
Re: thyroid issues? My dosage keeps going up
« Reply #4 on: July 16, 2012, 01:45:20 PM »
NY2011

Normal TSH range as of 2002 is 0.3-3.0. Old reference values were 0.5-5.

Following removal of my thyroid some 10 years ago I settled on 212 ug (or 0.212 mg). About 4 years ago I was struck with Graves Disease and my synthyroid was again adjusted up to 300 ug. A whooping amount but my TSH holds steady at 1.5.

I've wondered about Addison's (thanks Friday for the reminder) but so far labs are negative. 
2016 CD4 25% UD (less than 20). 27+ years positive. Isentress, Truvada, Acyclovir, Clonazepam, Zolpidem, Bupropion, Lisinopril, Pravastatin, Quetiapine, Doxcycline, Testosterone, Suatriptan/Naproxen, Restasis, Dorzolamide, Latanoprost, Asprin, lortab, Levothyroxine, Fioricet, Restasis, Triamclinolone, Nitrostat.

Offline NY2011

  • Member
  • Posts: 141
Re: thyroid issues? My dosage keeps going up
« Reply #5 on: December 08, 2012, 03:01:51 PM »
Thank you for this. I will ask to have my adrenal glands tested, and will also get checked for Addison's disease.  I'm aware of the half-hour food restriction after taking  synthroid (or levothyroxin) and I've also read that it's best not to take vitamins until 4 hours after, especially calcium. 

10/26/2011 - SEROCONVERSION (hi fever+rash)
10/31/2011 - CD4= 154  VL>500,000 
10/31/2011 - started on Truvada+Prezista+Norvir
12/14/2011 - CD4= 750 VL=6412 (45%)
01/27/2012 - switched to Atripla
04/23/2012 - CD4=1,221 VL= 140  (47%)
06/22/2012 - CD4=1,224 VL= ud    (49%)
12/18/2012 - CD4=1,031 VL= ud    (51%)
09/16/2013 - CD4=1,151 VL= ud   ( 49%)
03/26/2014 - CD4=1,050 VL= ud

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.